Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 52, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at May 5, 2003, 1:11 PM EDT for Bath County, Kentucky. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2003, 1:11 PM EDT (17:11 UTC)
- Expired
- May 5, 2003, 2:00 PM EDT
- In force
- 49 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Bath County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 8:35 AM EDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 706 m²/s²
- 0-3 km storm-relative helicity
- 1070 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
607
WUUS53 KJKL 051711
SVRJKL
KYC011-051800-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
111 PM EDT MON MAY 5 2003
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BATH COUNTY
* UNTIL 200 PM EDT
* AT 111 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST
OF REYNOLDSVILLE...OR 8 MILES NORTH OF MOUNT STERLING...MOVING EAST
AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OWINGSVILLE AROUND 120 PM EDT.
CRAIGS AROUND 125 PM EDT.
MOORES FERRY AROUND 130 PM EDT.
MIDLAND AROUND 135 PM EDT.
THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING WINDS UP TO 70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT MONDAY AFTERNOON
FOR EASTERN KENTUCKY.
IF SEVERE WEATHER APPROACHES YOUR AREA GO INSIDE A STURDY SHELTER.
REPORT SEVERE WEATHER TO THE NEAREST LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3827 8383 3827 8372 3821 8371 3818 8365
3818 8360 3814 8363 3815 8358 3806 8349
3808 8382 3814 8388 3816 8398 3827 8388
$$
HEINLEINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:25 AM EDT, 4 hours 46 minutes earlier.
Area forecast discussion, May 5, 8:25 AM EDT, 4 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 825 AM EDT MON MAY 5 2003 REPORTS OF TREES DOWN AND OTHER NON THUNDERSTORM WIND DAMAGE ARE PILING UP HERE THIS MORNING AS THE TIGHT PRESSURE GRADIENT AND STRONG WINDS ALOFT ARE BROUGHT DOWN TO THE SURFACE IN SHOWERS. AN ADDITIONAL SEVERE THREAT WILL MOVE IN OVER THE NEXT COUPLE OF HOURS AS A LINE OF SEVERE THUNDERSTORMS MOVE INTO THIS CHARGED ENVIRONMENT. AS A RESULT...HAVE ISSUED A HIGH WIND ADVISORY THROUGH 5 PM EDT. WILL HOLD OF ON A ZONE UPDATE FOR A FEW MINUTES AS INDICATIONS ARE THAT A TORNADO BOX IS FORTHCOMING. UPDATES TO THE TEXT PRODUCTS SHORTLY. .JKL...WIND ADVISORY THROUGH 5 PM EDT FOR ENTIRE CWA. GREIF --------------------------------------------------------------------- 145 AM EDT MON MAY 5 2003 UPPER LEVEL CHARTS REVEAL A TROUGH OVER NEW ENGLAND...RIDGE OVER APPALACHIANS ...NEGATIVELY TILTED TROUGH OVER THE PLAINS...AND MEAN TROUGH OVER THE WEST COAST. MODELS ARE A BIT TOO FAR NORTHEAST WITH WARM AIR AT 850 MB IN ASSOCIATION WITH THE WARM FRONT. CURRENT RADAR SHOWS STORMS STREAMING INTO NORTHERN HALF OF CWA WITH GOOD ISENTROPIC LIFT. TORNADO WATCH BOX BUMPS UP AGAINST CWA TO THE WEST. SURFACE LOW OVER NORTHERN MISSOURI WITH ASSOCIATED WARM FRONT MOVING NORTHEAST INTO SOUTHERN KENTUCKY. SHOULD POKE INTO CWA BY 12Z THIS MORNING THE WAY THINGS ARE GOING. COLD FRONT IS WELL OUT TO THE WEST IN THE PLAINS. THE NEGATIVELY TILTED TROUGH IS IN THE PROCESS OF BECOMING SEVERELY NEGATIVELY TILTED OVER THE CENTRAL PLAINS AND LOSE ITS CHARACTERISTICS. THE ETA IS TRENDING WEAKER AND FARTHER WEST WITH THIS LOW WHICH SUPPORTS THIS THINKING. UPPER FLOW WILL BECOME MORE PARALLEL WITH SURFACE COLD FRONT. THE PLANS FOR THE COLD FRONT HAVE OBVIOUSLY CHANGED A BIT FROM EARLIER THINKING. THE ORIENTATION WILL BECOME MORE EAST-WEST ORIENTED BY WEDNESDAY WITH WAVES DEVELOPING ALONG IT AND MOVING TO THE EAST. THE FRONT COULD BECOME NEARLY STATIONARY OVER THE CWA BY MID-WEEK. MESOETA IS SHOWING SOME HEAVY RAIN AS EARLY AS TUESDAY. THIS COULD SPELL TROUBLE HYDROLOGICALLY WITH POTENTIAL FLOODING PROBLEMS. PERIODS OF GOOD MOISTURE AND LIFT WILL OCCUR. WILL PROBABLY BE A HYDROLOGICALLY BUSY WEEK. TIMING OF THESE WAVES IS A BIT MURKY AS THERE ARE DIFFERENCES IN MODEL OUTPUT. ETA MIGHT BE THE BETTER SOLUTION RIGHT NOW AS GFS IS HAVING FEEDBACK PROBLEMS. MODELS ARE FAIRLY SIMILAR WITH TEMPS OVER THE NEAR TERM...EXCEPT AVN MOS LOOKS A LITTLE BIT WARM FOR TUESDAY AS I EXPECT CLOUDS AND PRECIP...SO 80S WOULD BE KIND OF TOUGH TO ACHIEVE. NGM POPS DO NOT LOOK TOO BAD. HEINLEIN --------------------------------------------------------------------- 1042 PM EDT SUN MAY 4 2003 CURRENT FORECAST IS ON TRACK. HOWEVER...WILL UPDATE LATE AND MIDNIGHT WORDING. THUNDERSTORMS TO THE WEST SHOULD MERGE INTO AN MCS OVERNIGHT WITH SOME POSSIBLY REMAINING STRONG ON THE LEADING EDGE INTO THE FAR WESTERN COUNTIES. THE PRECIP SHOULD REACH WESTERN AREAS AROUND 9Z AND THEN SPREAD TO EASTERN AREAS BY DAWN. AN UPDATED HWO WAS WENT EARLIER THIS EVENING TO ACCOUNT FOR CHANCE OF SEVERE STORMS LATE TONIGHT AND ON MONDAY. IF ENOUGH SFC HEATING OCCURS TOMORROW... IT COULD BE AN ACTIVE DAY GIVEN MODEL FORECAST SHEAR/CAPE. THIS WILL HAVE TO BE MONITORED. PELTON -------------------------------------------------------------------- 445 PM EDT SUN MAY 4 2003 19Z SFC ANALYSIS SHOWS DEEP LOW PRESSURE NEAR HASTINGS WITH HIGH PRESSURE OVER THE NORTHEAST. A TIGHTENING PRESSURE GRADIENT WILL INCREASE THE WINDS LATER TONIGHT BRINGING IN HIGHER DEWPOINT AIR THIS EVENING. ON RADAR...THERE IS A LARGE AREA OF SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THE SYSTEM/S WARM FRONT...MOVING THROUGH WESTERN AND CENTRAL KENTUCKY. VIRGA IS SHOWING UP FURTHER EAST BUT IT WILL BE AWHILE BEFORE ANY OF THE RAIN WILL BE ABLE TO REACH THE GROUND. EARLIER FOG AND STRATUS CLOUDS OF EAST KENTUCKY WHERE OVERRUN BY THICK CIRRUS BLOWING OFF FROM THE STORMS TO THE WEST KEPT OUR TEMPERATURES IN CHECK. THE MODELS ARE SIMILAR IN SHOWING A STEADY STATE PATTERN OF A FLAT TROUGH OUT WEST AND FLAT RIDGE IN THE SOUTHEAST. THIS WILL DIFFER LITTLE FROM A ZONAL PATTERN WITH FAST FLOW AND SEVERAL SMALL TROUGHS ROLLING THROUGH THE MIDDLE HALF OF THE NATION FROM WEST TO EAST. THE NORTHERN STREAM WILL DROP A TROUGH INTO THE UPPER MIDWEST EARLY IN THE PERIOD WHERE IT WILL STAY AND SLOWLY WEAKEN THROUGH MID WEEK. FOLLOWING THIS A SERIES OF UPPER LOWS WILL ROLL THROUGH THE INTER- MOUNTAIN REGION OF THE NORTHWEST AND PROGRESS EAST INTO THE NORTHERN OHIO VALLEY KEEPING THE WEATHER QUITE UNSETTLED THROUGH THE WEEKEND. SENSIBLE WEATHER WILL FEATURE A WET WEEK FOR EAST KENTUCKY AS A SERIES OF MCS/S...PERHAPS ACCOMPANIED BY SEVERE WEATHER...LOOK TO ROLL ACROSS THE LOWER OHIO VALLEY AND INTO THE SOUTHERN APPALACHIANS EVERY 12 TO 24 HOURS INTO THE WEEKEND. AS IT LOOKS NOW...BASIN AVERAGE RAINFALL WILL RANGE FROM 3 TO 6 INCHES BY SATURDAY MORNING LEADING TO SIGNIFICANT RISES ON THE EAST KENTUCKY TRIBUTARIES DESPITE THE LARGE AMOUNT OF FOLIAGE AVAILABLE TO SOAK UP THE THE RUN OFF. LOCALIZED FLASH FLOODING WILL BE POSSIBLE SHOULD ANY OF THE MCS/S SET UP AND TRAIN FOR TOO LONG. FOR TONIGHT EXPECT THE SHOWERS AND THUNDERSTORMS TO MOVE INTO EAST KENTUCKY LATER THIS EVENING WITH THE BEST RAINS COMING AFTER MIDNIGHT THANKS TO PLENTY OF UPPER LEVEL DIVERGENCE...ISENTROPIC LIFT AND CLIMBING PWS. THIS INITIAL BATCH OF RAIN WILL MOVE THROUGH DURING MONDAY MORNING...HOWEVER IT WILL LEAVE BEHIND A CHARGE ATMOSPHERE THAT COULD GO TO TOWN WITH ANY CLEARING AND SFC HEATING IN THE AFTERNOON. LIS WILL BE DOWN TO -5 WITH CAPES PUSHING 2000 J/KG AND A FAVORABLE MODERATELY STRONG WIND SHEAR PATTERN. SPC HAS WISELY PLACED EAST KENTUCKY IN A DAY 2 SLIGHT RISK...NOT FAR FROM A MODERATE RISK...FOR SEVERE WEATHER MONDAY. THE GFS AND ETA SHOW ANOTHER MCS DEVELOPING MONDAY NIGHT AND PASSING THROUGH SOUTHEAST KENTUCKY...LEANING TOWARD THE GFS/S FURTHER SOUTH SOLUTION. A PERSISTENT AREA OF LOW PRESSURE TO THE SOUTHWEST WILL PUMP OUT LITTLE WAVES THAT WILL RUN ALONG THE BOUNDARY AND THROUGH THE CENTRAL APPALACHIANS REPEATING THE SCENARIO THROUGH THE END OF THE WEEK. AFTER THE PASSAGE OF EACH WAVE THE HIGH PW AND THETA E AIR WILL RECHARGE AND LAY THE GROUNDWORK FOR ADDITIONAL STORMS 12 TO 24 HOURS LATER. THROUGH THE WEEK...MAX TEMPERATURES WILL BE DEPENDENT ON THE MCS/S TIMING AND AMOUNT OF DEBRIS CLOUDS LEFT BEHIND BY EACH...BUT THEY WILL HAVE THE POTENTIAL TO REACH THE MIDDLE AND UPPER 70S EACH DAY WITH ENOUGH SUNSHINE. MOS NUMBERS ARE SIMILAR THROUGH THE PERIOD...SPLIT THE DIFFERENCE WHEN THEY OCCURRED. ADJUSTED TEMPS TONIGHT TO BETTER REFLECT A SMALL HILL TO VALLEY TEMP SPLIT TONIGHT AND RISING TEMPS TOWARD DAWN. MADE POPS HIGHEST FROM AROUND DAWN UNTIL NOON MONDAY. IFPS GRIDS...PERFORMED MY USUAL POPULATION WITH THE MESOETA TEMP AND WIND FIELDS THROUGH 60 HOURS...ADJUSTED THESE VIA TEMPORAL EDITOR TO BETTER FIT EXPECTED MAXES AND MINS. ALSO PLAYED UP A EARLY MORNING LOW TONIGHT AND THEN RISING TEMPS TOWARD DAWN AS THE WINDS SCOUR OUT THE COOLER AIR IN THE VALLEYS. THE REST OF THE GRIDS WERE IN PRETTY GOOD SHAPE. GIVEN THE MODEL CONSENSUS FOR AN ACTIVE PATTERN... GENERALLY RAISED SKY AND POPS THROUGH THE EXTENDED. ZONE FORECAST AND TEXT PRODUCTS ALREADY ISSUED...UPDATES TO THE GRAPHICS AND GRIDS OUT SHORTLY. ACTUAL CCF NUMBERS: LOZ 059/075 062/078 057 8+5 JKL 063/073 062/077 059 7+5 GREIF PREVIOUS DISCUSSIONS FOLLOW: -------------------------------------------------------------------- 953 AM EDT SUN MAY 4 2003 LATEST SFC MAP REVEALS CWA SANDWICHED BETWEEN VACATING HIGH PRESSURE NEAR THE CATSKILLS AND DEEPENING LOW PRESSURE IN CENTRAL PLAINS. ALSO NOTED IS SFC TROUGH ALONG APPALACHIANS IN CONJUNCTION WITH VORT/5H TROUGH REMNANTS. THESE TWO FEATURES HAVE KEPT LOWER CLOUDS AROUND LATER INTO THE MORNING THAN EXPECTED. ROARING MCS WEST OF US SHOVING HIGH CLOUD SHIELD OVER THE TOP OF THESE SLOWLY DISSIPATING LOW CLOUDS IN OUR AREA. WHILE MCS SHOULD DIE AS IT RUNS INTO SOME MILD RIDGING...THESE TWO SCENARIOS WILL COMBINE TO KEEP US COOLER THAN ANTICIPATED. WILL LOWER TEMPS ACROSS ALL ZONES ACCOUNTING FOR THIS AND WILL USE MOSTLY CLOUDY WORDING. GEOGERIAN
Hazardous weather outlook, May 5, 8:56 AM EDT, 4 hours 15 minutes before
KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-061100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 856 AM EDT MON MAY 5 2003 ...TORNADO WATCH THROUGH 2 PM EDT... ...WIND ADVISORY THROUGH 5 PM EDT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL OCCUR ACROSS ALL OF EASTERN KENTUCKY TODAY. THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA INDICATES THAT THERE IS A SLIGHT TO MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SOME STORMS MAY PRODUCE DAMAGING WINDS...AND LARGE HAIL. THE THREAT OF ISOLATED TORNADOS EXISTS AS WELL. IN ADDITION...STRONG WINDS WILL OCCUR OUTSIDE OF THUNDERSTORMS...ESPECIALLY WITH SHOWERS AND ON THE RIDGES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. FOR TUESDAY...THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS INDICATED THAT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS SOUTH OF INTERSTATE 64. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS...AND LARGE HAIL. THE THREAT OF AN ISOLATED TORNADO EXISTS AS WELL. THE CHANCE OF THUNDERSTORMS EXISTS THROUGH THE REST OF THE WORK WEEK...AND INTO SATURDAY. A LARGE LOW PRESSURE AREA WILL SIT OVER THE SOUTHERN PLAINS STATES...PERIODICALLY SENDING OUT SMALL DISTURBANCES EVERY 12 TO 24 HOURS. THIS WILL SET UP AN UNSETTLED WEATHER PATTERN OVER EASTERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO CALL IN REPORTS OF HAIL AND WIND DAMAGE TODAY. RAY/GREIF
In the hours before
Local storm report, May 5, 8:35 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
835 AM EDT MON MAY 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 AM BURN SIDE KY WIND DAMAGE
05/05/03 PULASKI TREE DOWNS POWER LINE ON
WEST ANTIOCH AVE
REPORTED BY 24 HR CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI UTILITY POLE DOWN ON HOLMES
AVE REPORTED BY 24
CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI TREES DOWN POWER LINES AND
UTILITY POLE ON HIGHLAND
DRIVE REPORTED BY 24
HR CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI TREES DOWN POWER LINES
ON RADIO LANE
REPORTED BY 24 CONTACT
0630 AM COUNTY WIDE KY WIND DAMAGE
05/05/03 LESLIE NUMEROUS TREES DOWN ACROSS
COUNTY REPORTED BY EM
0800 AM IRVINE KY WIND DAMAGE
05/05/03 ESTILL ROOF BLOWN OFF COLONIAL
HOTEL ON RIVER DRIVE
REPORTED BY EM
0810 AM WHITESBURG KY WIND DAMAGE
05/05/03 LETCHER TREES DOWN AROUND HOUSE
REPORTED BY CO OP
0815 AM MOUNT CARMEL HIGH SCHOOL KY WIND DAMAGE
05/05/03 BREATHITT NUMEROUS TREES DOWN
REPORTED BY BUS DRIVERS
0750 AM JACKSON KY WIND DAMAGE
05/05/03 BREATHITT TREE ACROSS HWY 30
REPORTED BY NWS EMPLOYEE
0825 AM 5 W MONTICELLO KY WIND DAMAGE
05/05/03 WAYNE TREES DOWN ON HWY 1720
REPORTED BY PUBLIC
RAYLocal storm report, May 5, 10:12 AM EDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1012 AM EDT MON MAY 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0620 AM BURN SIDE KY WIND DAMAGE
05/05/03 PULASKI TREE DOWNS POWER LINE
REPORTED BY 24 HR CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI UTILITY POLE DOWN REPORTED
BY 24 HR CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI TREES DOWN POWER LINES AND
UTILITY POLE REPORTED BY 24
HR CONTACT
0620 AM SOMERSET KY WIND DAMAGE
05/05/03 PULASKI TREES DOWN POWER LINES
REPORTED BY 24 CONTACT
0630 AM COUNTY WIDE KY WIND DAMAGE
05/05/03 LESLIE NUMEROUS TREES DOWN ACROSS
COUNTY REPORTED BY EM
0800 AM IRVINE KY WIND DAMAGE
05/05/03 ESTILL ROOF BLOWN OFF COLONIAL
HOTEL ON RIVER DRIVE
REPORTED BY EM
0810 AM WHITESBURG KY WIND DAMAGE
05/05/03 LETCHER TREES DOWN AROUND HOUSE
REPORTED BY CO OP
0815 AM MOUNT CARMEL HIGH SCHOOL KY WIND DAMAGE
05/05/03 BREATHITT NUMEROUS TREES DOWN
REPORTED BY BUS DRIVERS
0750 AM JACKSON KY WIND DAMAGE
05/05/03 BREATHITT TREE ACROSS HWY 30
REPORTED BY NWS EMPLOYEE
0825 AM 5 W MONTICELLO KY WIND DAMAGE
05/05/03 WAYNE TREES DOWN ON HWY 1720
REPORTED BY PUBLIC
0830 AM 4 SW CLAY CITY KY WIND DAMAGE
05/05/03 POWELL TREES DOWN NEAR HAPPY TOP.
REPORTED BY LAW ENFORCEMENT
0857 AM 2 S ROSSLYN KY WIND DAMAGE
05/05/03 POWELL TREES DOWN NEAR CAT CREEK.
REPORTED BY LAW
ENFORCEMENT.
0929 AM 5 SW STANTON KY WIND DAMAGE
05/05/03 POWELL TREES DOWN. REPORTED BY
LAW ENFORCEMENT
0934 AM STANTON KY WIND DAMAGE
05/05/03 POWELL SEVERAL TREES DOWN AS WELL
AS POWER LINES. REPORTED BY
LAW ENFORCEMENT
HYSELLLocal storm report, May 5, 12:07 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1207 PM EDT MON MAY 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 AM 3 NE GUAGE KY 50 MPH NON TSTM WIND GUST
05/05/03 BREATHITT ROOF BLOWN OFF TRAILER.
REPORTED BY 911.
1145 AM 2 SE JACKSON KY WIND DAMAGE
05/05/03 BREATHITT TREES DOWN ALONG THE
INTERSECTION OF HIGHWAYS 52
AND 30. REPORTED BY
EMERGENCY MANAGER.
1145 AM HOUSTON KY WIND DAMAGE
05/05/03 BREATHITT TREES DOWN. REPORTED BY
EMERGENCY MANAGER.
1145 AM 1 W TALBERT KY WIND DAMAGE
05/05/03 BREATHITT TREES DOWN. REPORTED BY
EMERGENCY MANAGEMENT.
HYSELLLocal storm report, May 5, 12:35 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON, KY
1235 PM EDT MON MAY 5 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0800 AM COUNTYWIDE KY 60 MPH NON TSTM WIND GUST
05/05/03 ESTILL TREES DOWN COUNTY WIDE
BETWEEN 8 AM AND 9 AM.
REPORTED BY 911.
0630 AM COUNTYWIDE KY 60 MPH NON TSTM WIND GUST
05/05/03 PERRY NUMEROUS TREES DOWN ACROSS
THE COUNTY. REPORTED BY
HIGHWAY DEPARTMENT.
1100 AM 2 S BEATTYVILLE KY WIND DAMAGE
05/05/03 LEE TWO TREES DOWN. REPORTED
BY A TRAINED WEATHER
SPOTTER.
HYSELLThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 9:06 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Montgomery, Powell | 54 min |
| May 5, 9:52 AM EDT | Severe Thunderstorm Warning | JKL | Estill, Menifee, Powell | 68 min |
| May 5, 10:05 AM EDT | Severe Thunderstorm Warning | JKL | Morgan, Wolfe | 55 min |
| May 5, 10:30 AM EDT | Severe Thunderstorm Warning | JKL | Lee | 60 min |
| May 5, 10:48 AM EDT | Severe Thunderstorm Warning | JKL | Jackson | 57 min |
| May 5, 11:00 AM EDT | Severe Thunderstorm Warning | JKL | Wolfe | 30 min |
| May 5, 11:25 AM EDT | Severe Thunderstorm Warning | JKL | Owsley | 65 min |
| May 5, 11:46 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt | 59 min |
| May 5, 12:02 PM EDT | Severe Thunderstorm Warning | JKL | Perry | 43 min |
| May 5, 2:52 PM EDT | Tornado Warning | JKL | Estill, Jackson | 38 min |
| May 5, 3:22 PM EDT | Severe Thunderstorm Warning | JKL | Lee, Owsley | 23 min |
| May 5, 3:38 PM EDT | Tornado Warning | JKL | Lee, Owsley | 37 min |
| May 5, 4:31 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 29 min |
| May 5, 4:56 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 34 min |
| May 5, 5:16 PM EDT | Tornado Warning | JKL | Laurel, Pulaski | 44 min |
| May 5, 6:05 PM EDT | Tornado Warning | JKL | Clay, Laurel | 40 min |
| May 5, 6:12 PM EDT | Severe Thunderstorm Warning | JKL | Fleming | 48 min |
| May 5, 6:57 PM EDT | Severe Thunderstorm Warning | JKL | Rowan | 48 min |
| May 5, 7:03 PM EDT | Flash Flood Warning | JKL | Fleming, Rowan | 117 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.